Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 203, NWS Twin Cities, MN

August 24, 2006Stearns County, Todd County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 24, 2006, 3:46 PM CDT for Stearns County, Todd County, Minnesota. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 3:46 PM CDT (20:46 UTC)
Expired
Aug 24, 2006, 4:45 PM CDT
In force
59 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

Counties Stearns County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 4:13 PM CDTHAIL 1Elrosa, MN
Aug 24, 4:16 PM CDTHAIL 0.88Sauk Centre, MNHAIL NICKEL OCCASIONAL QUARTER SIZE
Aug 24, 4:22 PM CDTHAIL 13 Se Sauk Centre, MN
Aug 24, 4:37 PM CDTHAIL 0.75New Munich, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 3:17 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 242046
SVRMPX
MNC145-153-242145-
/O.NEW.KMPX.SV.W.0203.060824T2046Z-060824T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TODD COUNTY IN CENTRAL MINNESOTA...
  STEARNS COUNTY IN CENTRAL MINNESOTA...

* UNTIL 445 PM CDT

* AT 345 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED
  13 MILES WEST OF SAUK CENTRE...OR ABOUT 10 MILES NORTHEAST OF
  GLENWOOD...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAUK CENTRE...
  ALBANY...
  LITTLE SAUK...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4585 9513 4555 9513 4543 9441 4572 9461
      4589 9466

$$

KAT
1 follow-up statement
000 
WWUS53 KMPX 242119
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU AUG 24 2006

MNC145-153-242145-
/O.CON.KMPX.SV.W.0203.000000T0000Z-060824T2145Z/
TODD MN-STEARNS MN-
416 PM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR STEARNS AND TODD COUNTIES...

AT 415 PM...HAIL UP TO GOLF BALLS WAS REPORTED IN 
ELROSA WITH THIS STORM.

AT 415 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS 
LOCATED NEAR MEIRE GROVE OR 30 MILES WEST OF ST CLOUD AND MOVING 
EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE SAUK CENTRE...ALBANY...
SPRING HILL.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR WEST
CENTRAL MINNESOTA.

LAT...LON 4585 9513 4555 9513 4534 9443 4571 9432
      4576 9462 4589 9466

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:33 AM CDT, 11 hours 13 minutes earlier.

Area forecast discussion, Aug 24, 4:33 AM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
433 AM CDT THU AUG 24 2006

.DISCUSSION...
COMPLEX FORECAST IN THE IMMEDIATE SHORT TERM WITH APPROACHING SFC
LOW PRESSURE CIRCULATION...WARM FRONTAL BOUNDARY CURRENTLY ACROSS
THE SOUTHERN CWA...AND APPROACHING SHORT WAVE TROUGHS. WEST TO EAST
FRONTAL BOUNDARY CURRENTLY PARKED ACROSS FAR SOUTHERN MINNESOTA AND
ARCING DOWN THROUGH SOUTH CENTRAL WISCONSIN. SFC CIRCULATION
OBSERVED ACROSS SOUTHEAST SOUTH DAKOTA WITH COLD FRONT EXTENDING
SOUTHWEST INTO NORTHWEST NEBRASKA AND MAKING SLOW EAST TO SLIGHTLY
ENE PROGRESS. WATER VAPOR IMAGERY SHOWS MAIN UPPER TROF ACROSS WRN
MT/CENT ID WITH EVIDENCE OF ANOTHER SW TROF OUT AHEAD OF THAT ACROSS
ERN MT AND WORKING INTO WRN ND.

BULK OF THE CWA WILL BE ON THE NORTH SIDE OF QUASI STATIONARY WEST
TO EAST FRONTAL BOUNDARY THROUGH MOST OF THE DAY. CAPPING WILL BE
WEAKER IN THIS REGION AND INSTABILITY GROWS TO BETWEEN 1000 AND 2000
J/KG BY LATE AFTERNOON WITH STRONG 0-6KM SHEAR ON THE ORDER OF 50-60
KTS AS LOW LEVEL WIND FIELD RAPIDLY INTENSIFIES AHEAD OF APPROACHING
SHORT WAVES. THIS REGION ALSO TO BE INFLUENCED BY RIGHT ENTRANCE OF
DEPARTING UPPER JET AND LEFT EXIT OF ADVANCING UPPER JET FROM SOUTH
DAKOTA...COMBINED WITH ENERGY PROVIDED BY AFOREMENTIONED LEAD SW
TROF...BOTH OF WHICH WILL AID OVERCOMING INHIBITION. STORMS THAT
DEVELOP IN THIS AREA WILL BE CAPABLE OF LARGE HAIL WITH STEEP LAPSE
RATES AND VERY STRONG DEEP LAYER SHEAR TO SUPPORT ROTATING UPDRAFTS.
TORNADOES WILL BE A SECONDARY THREAT WITH ANY STORMS THAT CAN BECOME
SUPERCELLULAR AND BE ROOTED IN THE BOUNDARY LAYER IN CLOSE PROXIMITY
TO BOUNDARY...WHICH WILL REMAIN ACROSS THE SOUTHERN CWA BEFORE
ADVANCING NORTHWARD TOWARDS THE CENTRAL CWA THIS EVENING AS SFC
LOW ENTERS MINNESOTA. THE BEST LOCATION FOR TORNADO POTENTIAL
THIS AFTERNOON AND THIS EVENING WILL BE ALONG AND JUST NORTH OF
THIS FRONT. ORGANIZATION INTO AN MCS EXPECTED AS LLJ INCREASES TO 45
KTS AND CONVERGENCE MAXIMIZES OVER SOUTHEAST MN AND WEST CENT WI
OVERNIGHT. PWATS INCREASE TO AROUND 1.75 INCHES INDICATING
POTENTIAL FOR HEAVY RAIN ALONG THE WEST TO EAST BOUNDARY WITH A
SHIFT EASTWARD AS THE SFC LOW COMES ACROSS.

SFC LOW/COLD FRONT EXPECTED TO BE THE FOCUS FOR SFC BASED CONVECTION
TO THE SOUTHWEST LATE THIS AFTERNOON AND EARLY THIS EVENING...AND
ENTERS THE SW CWA AROUND/AFTER 00Z. INSTABILITY WILL BE GREATER
SOUTH OF QUASI STATIONARY BOUNDARY ALREADY IN PLACE WITH 2000 TO
3000 J/KG EXPECTED WITH 50-60 KTS OF SHEAR SHEAR IN THIS AREA AS WELL.
CAP WILL BE STRONGER IN THE SW CWA...BUT EDGE OF WARMEST MID LEVEL
TEMPS WILL BE NEAR THE SW BORDER. APPROACHING LEAD SHORT WAVE MAY BE
ABLE TO ACT ENOUGH TO WEAKEN THE CAP OUT AHEAD OF THE COLD FRONT AND
KICK OFF STORMS WELL OUT IN ADVANCE THIS AFTERNOON. THIS WILL NEED TO BE
MONITORED THROUGH THE DAY. BULK OF THE WARM SECTOR ACTIVITY IS
EXPECTED TO BE ALONG THE FRONT COINCIDENT WITH MAIN TRAILING
SHORTWAVE ALOFT. ENVIRONMENT FAVORABLE FOR SUPERCELLS...ESPECIALLY
IF STORMS CAN FORM IN AREA OF A WEAKENED CAP OUT AHEAD OF THE
FRONT. LINEAR FORCING ASSOCIATED WITH THE COLD FRONT WILL BE QUITE
STRONG AND SHOULD ALLOW QUICK TRANSITION TO MORE OF A LINEAR
CONVECTIVE MODE IMMEDIATELY ALONG AND JUST AHEAD OF THE FRONT.
LARGE HAIL AND TORNADOES WILL BE POSSIBLE IN THIS AREA AS WELL BUT
CONVECTIVE COVERAGE EXPECTED TO BE MORE LIMITED GIVEN CAPPING.
SYSTEM DEPARTS THE CWA BY MIDDAY FRIDAY WITH HIGH PRESSURE FILLING
ITS PLACE.

SFC LOW PLACEMENT FAIRLY DIFFERENT BETWEEN NAM-WRF...GFS...AND UKMET
BY 12Z SATURDAY...BUT EACH ONE DOES INDICATE THAT SATURDAY SHOULD
REMAIN DRY...WITH ADDED CONFIDENCE OVER PREVIOUS RUNS. SFC FRONTAL
BOUNDARY IS WELL TO THE EAST AND SOUTH WITH RIDGING ACROSS THE LOCAL
AREA. BY SATURDAY EVENING UKMET AND NAM-WRF QUITE SIMILAR WITH SFC
FRONTAL BOUNDARY ACROSS KANSAS AND EXTENDING NORTHEASTWARD THROUGH
SOUTHEAST IOWA/NORTHEAST MISSOURI BORDER. EACH ALSO FIRES A LARGE
AMOUNT OF CONVECTION ON THE COOL SIDE OF THE BOUNDARY ACROSS IOWA
SATURDAY NIGHT. SFC LOW REMAINS OVER OKLAHOMA BEFORE RUNNING
NORTHEAST ALONG THE BOUNDARY SUNDAY AND ON INTO MONDAY. THIS
SOLUTION MUCH SLOWER THAN PREVIOUS RUNS WHICH HAD SUGGESTED CHANCES
FOR SOME RAIN ACROSS THE SOUTHERN CWA. ANTICIPATE SFC ANTICYCLONIC
FLOW REMAINING OVER THE LOCAL AREA KEEPING THE FORECAST DRY...BUT
WILL NEED TO KEEP AN EYE ON TIMING AND TRACK OF LOW BOUNDARY POSITION FOR
POSSIBLE ADDITION OF POPS LATER IN THE WEEKEND AND EARLY NEXT WEEK.

LONGER TERM...SUNDAY THROUGH THURSDAY

A WEAK UPPER TROUGH IS FORECAST TO TRAIPSE ACROSS THE UPPER MIDWEST
ON SUNDAY INTO MONDAY. HOWEVER...EASTERLY LOW LEVEL TRAJECTORIES AND
ATTENDANT LACK OF MOISTURE WILL KEEP POPS BELOW 20 PERCENT.
OTHERWISE...MID LEVEL RIDGING IS FORECAST TO BUILD EAST INTO THE
CENTRAL CONUS DURING THE EXTENDED PERIOD. THIS WILL YIELD A
CONTINUED DRY FORECAST...WITH NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES EXPECTED THROUGH THE END OF THE MONTH.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MDB/LS
Hazardous weather outlook, Aug 24, 5:34 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 AM CDT THU AUG 24 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
251045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
534 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS MODERATE RISK OF SEVERE WEATHER ACROSS WEST CENTRAL AND
SOUTHERN MINNESOTA AND FAR WEST CENTRAL WISCONSIN. THERE IS A
SLIGHT RISK OF SEVERE WEATHER ACROSS THE REST OF THE OUTLOOK AREA.

SEVERAL WEATHER FEATURES WILL BRING POTENTIAL FOR SIGNIFICANT
SEVERE WEATHER DEVELOPMENT TODAY AND TONIGHT. THE FIRST FOCUS FOR
THUNDERSTORMS WILL BE A NEARLY STATIONARY WARM FRONTAL BOUNDARY
POSITIONED ACROSS FAR SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN THROUGH THE AFTERNOON. THE ATMOSPHERE TO THE NORTH OF
THIS BOUNDARY WILL BECOME UNSTABLE AS TEMPERATURES WARM UP AND
MOISTURE INCREASES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND NORTH OF THIS BOUNDARY. STRONG VERTICAL WIND SHEAR AND
MODERATE INSTABILITY WILL ALLOW THESE STORMS TO POTENTIALLY BECOME
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
POSSIBLE. THE GREATEST RISK FOR TORNADOES WILL BE ALONG AND JUST
NORTH OF THE FRONT...OR SOUTHWEST OF AN ALEXANDRIA TO ST. CLOUD
MINNESOTA TO NEW RICHMOND TO MENOMONIE WISCONSIN LINE. THE FRONT
WILL BEGIN TO MOVE NORTH AND EAST TOWARDS SOUTH CENTRAL MINNESOTA
AND FAR WEST CENTRAL WISCONSIN THIS EVENING. STORMS THAT DEVELOP
ALONG THIS FRONT WILL LIKELY EXPAND INTO A LARGE THUNDERSTORM
COMPLEX LATE THIS EVENING BRINGING HEAVY RAIN WITH IT.

A SECOND AREA OF THUNDERSTORMS WILL BE ASSOCIATED WITH A SURFACE
LOW PRESSURE SYSTEM AND COLD FRONT MOVING EAST OUT OF SOUTH
DAKOTA. THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED TO THE
IMMEDIATE LOCATION OF THE COLD FRONT WHICH WILL ENTER SOUTHWEST
MINNESOTA THIS EVENING. SOME ISOLATED THUNDERSTORMS MAY DEVELOP
WELL AHEAD OF THE FRONT ACROSS EXTREME SOUTHERN MINNESOTA AND
SOUTH OF THE NEARLY STATIONARY WARM FRONT. ALL OF THESE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS...ALONG WITH ISOLATED TORNADOES. THIS
ACTIVITY WILL MOVE EASTWARD LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE EARLY AFTERNOON HOURS
FRIDAY IN WEST CENTRAL WISCONSIN...BUT THEY ARE EXPECTED TO REMAIN
BELOW SEVERE LEVELS AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND TONIGHT.

MDB

In the hours before

Local storm report, Aug 24, 2:32 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
232 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             MONTICELLO              45.30N 93.80W
08/24/2006  E1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

BVS
Local storm report, Aug 24, 3:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 E MAPLEWOOD           44.99N 92.98W
08/24/2006  E0.75 INCH       RAMSEY             MN   TRAINED SPOTTER

&&

BVS
Local storm report, Aug 24, 3:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
318 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             LAKE ELMO               45.00N 92.91W
08/24/2006  E0.75 INCH       WASHINGTON         MN   TRAINED SPOTTER

&&

LRS
Local storm report, Aug 24, 3:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             ST FRANCIS              45.44N 93.31W
08/24/2006  E0.75 INCH       ISANTI             MN   TRAINED SPOTTER

            NEAR HWY 47 AND 28

&&

BVS
Local storm report, Aug 24, 3:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
338 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             HAMBURG                 44.73N 93.96W
08/24/2006  E0.88 INCH       CARVER             MN   TRAINED SPOTTER

0822 AM     HAIL             PLATO                   44.77N 94.04W
08/24/2006  E1.50 INCH       MCLEOD             MN   TRAINED SPOTTER

0825 AM     HAIL             PLATO                   44.77N 94.04W
08/24/2006  E0.75 INCH       MCLEOD             MN   TRAINED SPOTTER

0830 AM     HAIL             6 W BELLE PLAINE        44.62N 93.89W
08/24/2006  E0.88 INCH       SIBLEY             MN   TRAINED SPOTTER

0840 AM     HAIL             BELLE PLAINE            44.62N 93.76W
08/24/2006  E0.88 INCH       SCOTT              MN   PUBLIC

0841 AM     HAIL             BELLE PLAINE            44.62N 93.76W
08/24/2006  E1.75 INCH       SCOTT              MN   TRAINED SPOTTER

0843 AM     HAIL             PLATO                   44.77N 94.04W
08/24/2006  E1.25 INCH       MCLEOD             MN   TRAINED SPOTTER

0850 AM     HAIL             NORWOOD/YOUNG AMERICA   44.78N 93.92W
08/24/2006  E0.75 INCH       CARVER             MN   AMATEUR RADIO

0850 AM     HAIL             NORWOOD/YOUNG AMERICA   44.78N 93.92W
08/24/2006  E1.75 INCH       CARVER             MN   FIRE DEPT/RESCUE

0851 AM     HAIL             2 N NEW PRAGUE          44.58N 93.57W
08/24/2006  E1.75 INCH       SCOTT              MN   TRAINED SPOTTER

0900 AM     HAIL             2 ESE NEW PRAGUE        44.54N 93.54W
08/24/2006  E0.75 INCH       LE SUEUR           MN   TRAINED SPOTTER

0910 AM     HAIL             2 NW BELLE PLAINE       44.64N 93.79W
08/24/2006  M3.00 INCH       SIBLEY             MN   LAW ENFORCEMENT

            3.1 INCH HAIL

0935 AM     HAIL             BELLE PLAINE            44.62N 93.76W
08/24/2006  E0.88 INCH       SCOTT              MN   PUBLIC

0940 AM     HAIL             BELLE PLAINE            44.62N 93.76W
08/24/2006  M2.50 INCH       SCOTT              MN   EMERGENCY MNGR

0952 AM     HAIL             NEW PRAGUE              44.55N 93.57W
08/24/2006  E4.25 INCH       SCOTT              MN   EMERGENCY MNGR

            HAIL WILL BE MEASURED WHEN SAFE TO MOVE FROM SHELTER.

0956 AM     HAIL             2 N NEW PRAGUE          44.58N 93.57W
08/24/2006  E1.75 INCH       SCOTT              MN   TRAINED SPOTTER

1000 AM     HAIL             5 ESE NEW PRAGUE        44.52N 93.48W
08/24/2006  M3.00 INCH       RICE               MN   TRAINED SPOTTER

1005 AM     HAIL             KENYON                  44.27N 92.99W
08/24/2006  E0.88 INCH       GOODHUE            MN   POST OFFICE

1013 AM     HAIL             2 S NEW MARKET          44.54N 93.35W
08/24/2006  E1.50 INCH       RICE               MN   TRAINED SPOTTER

1016 AM     HAIL             JORDAN                  44.67N 93.63W
08/24/2006  E1.75 INCH       SCOTT              MN   EMERGENCY MNGR

1019 AM     HAIL             DENNISON                44.40N 93.03W
08/24/2006  E0.75 INCH       GOODHUE            MN   LAW ENFORCEMENT

1032 AM     HAIL             NORTHFIELD              44.45N 93.17W
08/24/2006  M1.25 INCH       RICE               MN   EMERGENCY MNGR

1032 AM     HAIL             NORTHFIELD              44.45N 93.17W
08/24/2006  E1.00 INCH       RICE               MN   EMERGENCY MNGR

1034 AM     HAIL             2 N NORTHFIELD          44.48N 93.17W
08/24/2006  M1.25 INCH       DAKOTA             MN   EMERGENCY MNGR

1036 AM     HAIL             NORTHFIELD              44.45N 93.17W
08/24/2006  M1.25 INCH       RICE               MN   TRAINED SPOTTER

1047 AM     HAIL             PRIOR LAKE              44.73N 93.43W
08/24/2006  E0.75 INCH       SCOTT              MN   TRAINED SPOTTER

1050 AM     HAIL             ZUMBROTA                44.29N 92.67W
08/24/2006  E0.75 INCH       GOODHUE            MN   TRAINED SPOTTER

1052 AM     HAIL             1 E ELKO                44.57N 93.30W
08/24/2006  E1.75 INCH       SCOTT              MN   COUNTY OFFICIAL

            OBSERVED AT INTERSECTION OF CR-2 AND I-35.

1055 AM     HAIL             NEW MARKET              44.57N 93.35W
08/24/2006  E3.00 INCH       SCOTT              MN   EMERGENCY MNGR

1055 AM     TSTM WND DMG     ELKO                    44.57N 93.32W
08/24/2006                   SCOTT              MN   EMERGENCY MNGR

            A FEW TREES DOWN ON EAST EDGE OF ELKO.

1059 AM     HAIL             1 S NEW MARKET          44.56N 93.35W
08/24/2006  M3.00 INCH       SCOTT              MN   TRAINED SPOTTER

1100 AM     HAIL             1 N WEBSTER             44.54N 93.35W
08/24/2006  E1.25 INCH       SCOTT              MN   EMERGENCY MNGR

1103 AM     HAIL             WANAMINGO               44.31N 92.79W
08/24/2006  E1.75 INCH       GOODHUE            MN   TRAINED SPOTTER

1115 AM     HAIL             NORTHFIELD              44.45N 93.17W
08/24/2006  E0.75 INCH       RICE               MN   TRAINED SPOTTER

1116 AM     HAIL             NORTHFIELD              44.45N 93.17W
08/24/2006  E1.00 INCH       RICE               MN   TRAINED SPOTTER

1120 AM     HAIL             NORTHFIELD              44.45N 93.17W
08/24/2006  E2.75 INCH       RICE               MN   TRAINED SPOTTER

            KNOCKING TREE LIMBS DOWN AND BREAKING WINDSHIELDS

1122 AM     HAIL             DUNDAS                  44.43N 93.20W
08/24/2006  E1.75 INCH       RICE               MN   TRAINED SPOTTER

1126 AM     HAIL             NORTHFIELD              44.45N 93.17W
08/24/2006  E1.75 INCH       RICE               MN   LAW ENFORCEMENT

1133 AM     HAIL             LAKEVILLE               44.68N 93.24W
08/24/2006  E1.75 INCH       DAKOTA             MN   TRAINED SPOTTER

1136 AM     HAIL             LAKEVILLE               44.68N 93.24W
08/24/2006  E0.75 INCH       DAKOTA             MN   TRAINED SPOTTER

            OBSERVED AT INTERSECTION OF CR-46 AND I-35

1140 AM     HAIL             APPLE VALLEY            44.75N 93.20W
08/24/2006  M1.00 INCH       DAKOTA             MN   TRAINED SPOTTER

            OBSERVED AT INTERSECTION OF CR-42 AND CEDAR. SOME MINOR
            DAMAGE TO VEHICLES AND SIGNS.

1140 AM     HAIL             APPLE VALLEY            44.75N 93.20W
08/24/2006  E0.88 INCH       DAKOTA             MN   TRAINED SPOTTER

1140 AM     HAIL             1 S STANTON             44.46N 93.02W
08/24/2006  E1.75 INCH       GOODHUE            MN   TRAINED SPOTTER

1141 AM     HAIL             APPLE VALLEY            44.75N 93.20W
08/24/2006  E2.00 INCH       DAKOTA             MN   TRAINED SPOTTER

            HAIL COVERING GROUND.

1148 AM     HAIL             NERSTRAND               44.34N 93.06W
08/24/2006  E1.75 INCH       RICE               MN   TRAINED SPOTTER

1150 AM     HAIL             3 N KENYON              44.32N 92.99W
08/24/2006  E2.75 INCH       GOODHUE            MN   LAW ENFORCEMENT

1156 AM     HAIL             CLEARWATER              45.41N 94.04W
08/24/2006  E1.50 INCH       WRIGHT             MN   LAW ENFORCEMENT

1158 AM     HAIL             WANAMINGO               44.31N 92.79W
08/24/2006  E1.75 INCH       GOODHUE            MN   LAW ENFORCEMENT

            BREAKING CAR WINDOWS

1202 PM     HAIL             ZUMBROTA                44.29N 92.67W
08/24/2006  E1.00 INCH       GOODHUE            MN   CO-OP OBSERVER

1202 PM     HAIL             5 N KENYON              44.34N 92.99W
08/24/2006  E2.75 INCH       GOODHUE            MN   TRAINED SPOTTER

            BASEBALL SIZE HAIL LASTED FOR APPROXIMATELY 2 MINUTES.
            SIGNFICANT DAMAGE TO CORN CROPS.

1215 PM     HAIL             MONTICELLO              45.30N 93.80W
08/24/2006  E1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

1215 PM     HAIL             ZUMBROTA                44.29N 92.67W
08/24/2006  E1.00 INCH       GOODHUE            MN   POST OFFICE

1250 PM     HAIL             ST MICHAEL              45.21N 93.66W
08/24/2006  E0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0110 PM     HAIL             ST MICHAEL              45.21N 93.66W
08/24/2006  E1.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0110 PM     HAIL             ROGERS                  45.19N 93.55W
08/24/2006  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            HAIL ONGOING SINCE 100 PM CDT.

0122 PM     HAIL             ROGERS                  45.19N 93.55W
08/24/2006  E1.00 INCH       HENNEPIN           MN   TRAINED SPOTTER

            OBSERVED AT ROGERS EXIT ON I-94.

0130 PM     HAIL             DAYTON                  45.19N 93.47W
08/24/2006  E2.75 INCH       HENNEPIN           MN   LAW ENFORCEMENT

0138 PM     HAIL             CHAMPLIN                45.17N 93.39W
08/24/2006  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

0140 PM     HAIL             ANDOVER                 45.26N 93.33W
08/24/2006  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0145 PM     HAIL             ANDOVER                 45.26N 93.33W
08/24/2006  E1.75 INCH       ANOKA              MN   TRAINED SPOTTER

0146 PM     HAIL             COON RAPIDS             45.17N 93.31W
08/24/2006  E1.75 INCH       ANOKA              MN   TRAINED SPOTTER

0148 PM     HAIL             ANOKA                   45.21N 93.39W
08/24/2006  M2.00 INCH       ANOKA              MN   TRAINED SPOTTER

0149 PM     HAIL             COON RAPIDS             45.17N 93.31W
08/24/2006  E1.25 INCH       ANOKA              MN   TRAINED SPOTTER

0156 PM     HAIL             ANOKA                   45.21N 93.39W
08/24/2006  E1.75 INCH       ANOKA              MN   TRAINED SPOTTER

            DOWNTOWN ANOKA...BROKEN WINDOWS AND POOLING OF WATER.

0203 PM     HAIL             BLAINE                  45.17N 93.21W
08/24/2006  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0315 PM     HAIL             2 E MAPLEWOOD           44.99N 92.98W
08/24/2006  E0.75 INCH       RAMSEY             MN   TRAINED SPOTTER

0316 PM     HAIL             3 E MAPLEWOOD           44.99N 92.96W
08/24/2006  E0.75 INCH       WASHINGTON         MN   TRAINED SPOTTER

0316 PM     HAIL             LAKE ELMO               45.00N 92.91W
08/24/2006  E0.75 INCH       WASHINGTON         MN   TRAINED SPOTTER

0317 PM     HAIL             LAKE ELMO               45.00N 92.91W
08/24/2006  E0.75 INCH       WASHINGTON         MN   TRAINED SPOTTER

0329 PM     HAIL             ST FRANCIS              45.44N 93.31W
08/24/2006  E0.75 INCH       ISANTI             MN   TRAINED SPOTTER

            NEAR HWY 47 AND 28

&&

BVS
Local storm report, Aug 24, 3:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             HUDSON                  44.97N 92.74W
08/24/2006  M0.75 INCH       ST. CROIX          WI   TRAINED SPOTTER

&&

BVS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:57 AM CDTSevere Thunderstorm WarningMPXMcLeod33 min
Aug 24, 8:06 AM CDTSevere Thunderstorm WarningMPXCarver, Sibley39 min
Aug 24, 8:27 AM CDTSevere Thunderstorm WarningMPXScott48 min
Aug 24, 8:29 AM CDTSevere Thunderstorm WarningMPXMcLeod31 min
Aug 24, 8:42 AM CDTSevere Thunderstorm WarningMPXCarver48 min
Aug 24, 8:48 AM CDTSevere Thunderstorm WarningMPXGoodhue, Rice42 min
Aug 24, 8:55 AM CDTSevere Thunderstorm WarningMPXLe Sueur20 min
Aug 24, 9:04 AM CDTSevere Thunderstorm WarningMPXSibley26 min
Aug 24, 9:13 AM CDTSevere Thunderstorm WarningMPXScott62 min
Aug 24, 9:19 AM CDTSevere Thunderstorm WarningMPXDakota41 min
Aug 24, 9:28 AM CDTSevere Thunderstorm WarningMPXRice47 min
Aug 24, 9:46 AM CDTSevere Thunderstorm WarningMPXGoodhue59 min
Aug 24, 9:53 AM CDTSevere Thunderstorm WarningMPXCarver22 min
Aug 24, 9:59 AM CDTSevere Thunderstorm WarningMPXDakota, Rice61 min
Aug 24, 10:11 AM CDTSevere Thunderstorm WarningMPXScott49 min
Aug 24, 10:37 AM CDTSevere Thunderstorm WarningMPXGoodhue53 min
Aug 24, 10:59 AM CDTSevere Thunderstorm WarningMPXDakota, Rice46 min
Aug 24, 11:12 AM CDTSevere Thunderstorm WarningMPXScott31 min
Aug 24, 11:22 AM CDTSevere Thunderstorm WarningMPXGoodhue53 min
Aug 24, 11:37 AM CDTSevere Thunderstorm WarningMPXRice38 min
Aug 24, 11:40 AM CDTSevere Thunderstorm WarningMPXDakota54 min
Aug 24, 11:55 AM CDTSevere Thunderstorm WarningMPXWright65 min
Aug 24, 12:04 PM CDTSevere Thunderstorm WarningMPXGoodhue41 min
Aug 24, 12:41 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stevens49 min
Aug 24, 12:48 PM CDTSevere Thunderstorm WarningMPXHennepin57 min
Aug 24, 12:57 PM CDTSevere Thunderstorm WarningMPXWright33 min
Aug 24, 1:39 PM CDTSevere Thunderstorm WarningMPXAnoka66 min
Aug 24, 1:55 PM CDTFlash Flood WatchMPXAnoka, Benton, Carver, Chisago, Dakota, Goodhue and 13 more14 hr
Aug 24, 2:19 PM CDTSevere Thunderstorm WarningMPXStearns21 min
Aug 24, 2:53 PM CDTSevere Thunderstorm WarningMPXBenton37 min
Aug 24, 3:03 PM CDTSevere Thunderstorm WarningMPXRamsey, Washington27 min
Aug 24, 3:07 PM CDTSevere Thunderstorm WarningMPXIsanti23 min
Aug 24, 3:17 PM CDTSevere Thunderstorm WarningMPXMille Lacs28 min
Aug 24, 3:22 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope38 min
Aug 24, 3:26 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti34 min
Aug 24, 3:28 PM CDTSevere Thunderstorm WarningMPXWashington47 min
Aug 24, 4:26 PM CDTSevere Thunderstorm WarningMPXIsanti, Kanabec, Mille Lacs64 min
Aug 24, 4:42 PM CDTSevere Thunderstorm WarningMPXBenton, Sherburne, Stearns63 min
Aug 24, 5:09 PM CDTTornado WarningMPXNicollet66 min
Aug 24, 5:12 PM CDTSevere Thunderstorm WarningMPXMeeker, Wright63 min
Aug 24, 5:14 PM CDTTornado WarningMPXBlue Earth, Brown16 min
Aug 24, 5:39 PM CDTTornado WarningMPXLe Sueur66 min
Aug 24, 5:41 PM CDTSevere Thunderstorm WarningMPXSherburne49 min
Aug 24, 5:51 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin54 min
Aug 24, 6:03 PM CDTSevere Thunderstorm WarningMPXRice57 min
Aug 24, 6:22 PM CDTTornado WarningMPXRice53 min
Aug 24, 6:45 PM CDTSevere Thunderstorm WarningMPXLe Sueur45 min
Aug 24, 6:53 PM CDTSevere Thunderstorm WarningMPXGoodhue52 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.